MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* PUMP KITS WITH ON-Q* SILVERSOAKER* CATHETER; CATHETERS

HALYARD - IRVINE ON-Q* PUMP KITS WITH ON-Q* SILVERSOAKER* CATHETER; CATHETERS
Model Number PM018-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 25-jul2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: total hysterectomy, cathplace: abdomen.It was reported that a patient experienced a catheter break incident.There was no discomfort experienced during the catheter removal.However, it was estimated that approximately three inches of the catheter segment is retained inside the patient.The patient attempted removal of the pump on (b)(6), and the left side would not come out.The right side was removed with ease.The patient went to the doctor's office on (b)(46 2017 and the physician's assistance experienced resistance during the removal attempt.The doctor was called and was requested by the patient to pull the catheter out.The catheter snapped, and the patient believes there to be about 3 inches remaining in her abdomen.Additional information updated on 18-jul-2017 stated that the patient had an mri, and will be seen on (b)(6) to possibly have the retained fragment removed.Additional information received on 24-jul-2017 from the patient stated that she is a nurse herself, and had two catheters placed after her total hysterectomy surgery.She removed the right side catheter without issue, but she experienced resistance on the left side so she left it alone.On (b)(6) 2017, the patient confirmed that she had the left side catheter removed at the doctor's office and it snapped.The patient was given an mri and ct scan, which confirmed about two and half inches of the catheter was retained.
 
Additional Manufacturer Narrative
The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 22-aug-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received on 04-aug-2017 from the patient stated that she had to go through a second surgery in order to remove the retained catheter on (b)(6) 2017.This was done at the same hospital and with the same surgeon.The sample will not be returned.

Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6759572
Report Number2026095-2017-00141
Device Sequence Number1570537
Product Code MEB
UDI-Device Identifier30680651136160
UDI-Public30680651136160
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/12/2019
Device Model NumberPM018-A
Device Catalogue Number101361603
Device Lot Number0202634734
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer08/04/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/24/2017
Patient Sequence Number1
Patient Age56 YR
Patient Weight132